Hail, Morgan
- When
- September 9, 4:20 PM MST
- Where
- Morgan County, 3 mi S of Ft Morgan
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.200, -103.800
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 9, 1:40 PM MST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT SAT SEP 09 2006 .SHORT TERM DISCUSSION...CURRENT VISIBLE SATELLITE SHOWS QUITE A FEW BREAKS AND SURFACE OBS REFLECT THAT WITH TEMPS GETTING INTO THE UPPER 60S. CAP WAS ALSO WEAKENING WITH MOUNTAIN CONVECTION BEING ABLE TO MAKE IT A LITTLE FARTHER EAST ONTO THE PLAINS BEFORE WEAKENING. WHILE THERE IS SOME SUBSIDENCE TO CONTEND WITH...WE APPEAR TO HAVE ENOUGH HEAT AND LACK OF CIN TO KEEP SCATTERED SHOWERS/STORMS MOVING OFF THE MOUNTAINS THROUGH MUCH OF THE EVENING. THERE IS SOME DRYING NOTED OVER THE FAR NORTHERN BORDER AREA...SO FAR NORTH COULD SEE A BIT LESS THAN SCATTERED COVERAGE THIS EVENING. LATER THIS EVENING...AIRMASS WILL STABILIZE BUT ANOTHER PUSH OF MOISTURE AHEAD OF A WEAK SHORT WAVE NOW MOVING INTO NORTHERN UTAH AND 15-20 KT OROGRAPHIC COMPONENET WILL KEEP SOME CHANCE OF PRECIP GOING IN THE HIGH COUNTRY OVERNIGHT. SNOW LEVELS COULD DROP TO AROUND 9500-10000 FEET AGAIN WITH SOME LIGHT ACCUMULATION OF AN INCH OR TWO ABOVE TIMBERLINE. ON THE PLAINS...ENOUGH LOW LEVEL MOISTURE STILL IN PLACE TO MENTION AT LEAST SOME PATCHY FOG ONCE AGAIN. BY SUNDAY AFTERNOON...ENOUGH HEATING EXPECTED TO BREAK CAP IN/NEAR THE MOUNTAINS SO WILL HAVE THE HIGHER PRECIP CHANCES IN THOSE LOCALES. TOO MUCH STRATUS AND FOG RESULTING IN DEEPER INVERSION FARTHER EAST ON THE PLAINS WILL PREVENT CONVECTION FOR THE MOST PART. .LONG TERM DISCUSSION...RECENT MODEL RUNS HAVE HAD A HECK OF A TIME WITH THE WESTERN CONUS MEAN LONGWAVE PATTERN...PARTICULARLY BEYOND DAY 5. THEIR INCONSISTENCY OUT THAT FAR NOT NORMALLY AN ISSUE...BUT THE DRASTIC REVERSAL IN THE OVERALL PATTERN MEANS THE DIFFERENCE BETWEEN POSSIBLE SNOW IN THE FOOTHILLS AND NEAR FREEZING TEMPS ON THE PLAINS LATE FRIDAY AND SATURDAY...TO WHAT NOW APPEARS TO BE MOSTLY DRY AND UNSEASONABLY WARM COUPLE OF DAYS. YESTERDAY/S 12Z AND 00Z GFS RUNS PLACED A LARGE...VERY COLD UPR TROUGH SQUARELY OVER THE CNTRL/NRN ROCKY MTN REGION BY LATE IN THE WEEK. THE LATEST 12Z RUN NOW PLACES THIS MONSTROUS TROUGH OVER THE PAC NORTHWEST COAST ON FRIDAY...MORE IN LINE WITH THE CURRENT AND SUBSEQUENT RUNS OF THE ECMWF AND CANADIAN MODELS. ASSUMING THESE LATEST RUNS ARE CORRECT... SHOULD SEE RELATIVELY DRY AND WARM WEATHER WITH SWLY FLOW ALOFT ACRS THE FCST AREA AT LEAST THROUGH SATURDAY. PROGGED SFC AND UPR AIR TEMPS GRADUALLY WARM BEGINNING TUESDAY WITH WARMEST 850-700 MB TEMPS ACROSS THE CWFA ON THURSDAY AND POSSIBLY FRIDAY. HOWEVER...THURSDAY TEMPS MAY BE HELD BACK SOME SHOULD WE SEE PASSAGE OF A WEAK SHORTWAVE TROUGH ACCORDING TO THE GFS. OTHERWISE WILL KEEP THE SLOW UPWARD TREND IN TEMPS ALREADY IN FCST GRIDS AND CONFINE ANY PCPN... ALBEIT LIGHT...TO THE HIGHER ELEVATIONS RIGHT THROUGH SATURDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BARJENBRUCH/BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT SAT SEP 09 2006 COZ030>051-101200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT SAT SEP 09 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING A BRIEF PERIOD OF HEAVY RAINFALL. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA WILL BRING THE COOL AND UNSETTLED WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BARJENBRUCH/BAKER
The Denver radar (KFTG), 78 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533955, 5533954, 5533953.